CLOSE

Families Speak At Addiction Press Conference at Dover Legislative Hall.
Jason N Minto, The News Page

Delaware health authorities warned for heroin packs after two deaths with the same stamp that occurred within 24 hours

The deaths occurred on Thursday and Friday, bringing deaths in Delaware suspected overdoses to 106 so far this year. State officials did not release the names of the dead, nor did they identify the stamp so people would not seek the drug.

The warrin g was written on monday by dr. Kara Odom Walker of the Ministry of Health and Social Affairs issued a press release asking users "to seek treatment immediately".

"Call the DHSS 24/7 hotline or seek help from the nearest police, hospital or medical provider," Walker said. "If you continue to use substances, take the drug Naloxone because it increases the risk of death."

"Our top priority is to reduce harm and save your life or the lives of others. [19659008] Calling the DHSS 24/7 emergency service hotline links active individuals or their relatives with trained crisis professionals who can discuss treatment options.

In the Kent and Sussex counties number is 800-345 In New Castle County, the number is -800-652-2929. Individuals and families can also visit the DHSS website [http://www.HelpIsHere.com.com] for addiction treatment and recovery services in Delaware or 19659008] Out of a total of 106 deaths this year in Delaware, 71 were in New Castle County, 22 in Sussex County, and 13 in Kent County.The youngest person who died was 19, the oldest 74. [19659006] Elizabeth Romero, director of the DHSS Substance Abuse and Mental Heahl Department, urged individuals in Delaware to call 911 if they believe someone is overdose, according to Delawares 911 / Good Samaritan Law k People who call 911 to report an overdose may not be arrested and the person in medical need not arrested for drug-related crime.

When a user takes fentanyl or a fentanyl-added drug, it is time-critical because the strong opioid quickly affects the central nervous system and the brain. Users often have difficulty breathing or can stop breathing while the drug sedates them. If someone is too sleepy to answer questions, has difficulty breathing or seems to have fallen asleep, he can not be woken up, call 911 immediately and administer naloxone.

"When someone is overdosed with an opioid, naloxone must be administered within minutes." Romero said. "That's why it's so important that people call 911 immediately."

Overdose deaths continue to increase in Delaware.

Last year, 345 people died of overdoses – 12 percent of the 308 people who died in 2016 at the Forensics Department. Of the 345 overdose deaths last year, 210 – or about six out of ten – were involved in fentanyl. This figure was nearly double the 109 fentanyl-related deaths in 2016.

HEROIN:

47 overdoses, 7 deaths reported in Delaware's late spike

Heroin: Delaware's Fatal Crisis

Memorial Day Sale!

  Subscribe to The News Journal Support Local Journalism. Get unlimited digital access with access to events,
Deals and more if you subscribe to The News Journal. Special introduction
Offer only for new subscribers. Memorial Day Sale ends on 31.05.
  Subscribe to the news journal "title =" Subscribe to the news journal "style =" border: none; Edge: 5px 2px 2px 0px; "/> </p>
</div>
<hr/></div>
</div>
</div>
</div>
<p class= Contact Esteban Parra at (302) 324-2299, [email protected] or Twitter @ eparra3.

Read or Share This Story: https: //www.delawareonline.com / story / news / crime / 2018/05/28 / warning-after-2-deaths-involve-the-same-stamp-packages-heroin / 649584002 /


Source link